MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT
Model Number 881055601540
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling (2091)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on 04/27/2018 in which patient experienced swollen lips after in-office zoom teeth whitening procedure.Dentist stated that he used a winged retractor and not the retractor provided with the zoom chairside kit.Patient has been icing lip and took benadryl.Dentist stated that the patient visited a physician and received medication, however, the patient did not disclose the type of medication.Investigation: - the retain sample of the in-office whitening gel, sku: (b)(4), lot: 18093003 was tested on 04/27/2018 and results were within specifications.- reviewed complaints history, no other similar incidents were reported with the same lot numbers.- based on the investigation results and available information, it can be concluded that there was no failure and malfunction in the device.Based on the information provided by the dentist, potential causes may be not using the retractor provided with the chairside whitening kit.Zoom in-office dfu is adequate and it describes the warnings and precautions, steps for proper lip isolation, and the necessity to use the isoprep retractor provided with the kit.Based on the investigation results, no product failure and out of specification was found.Dfu is adequate and no corrective action is needed.Product was used up during the procedure.
 
Event or Problem Description
Discus dental received a complaint on (b)(6) 2018 in which patient experienced swollen lips after in-office zoom teeth whitening procedure.Dentist stated that he used a winged retractor and not the retractor provided with the zoom chairside kit.Patient has been icing lip and took benadryl.Dentist stated that the patient visited a physician and received medication, however, the patient did not disclose the type of medication.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key7546497
Report Number1000582314-2018-00002
Device Sequence Number18876297
Product Code EEG
UDI-Device Identifier00075020034991
UDI-Public(01)00075020034991(10)118096010(17)200103
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Expiration Date01/03/2020
Device Model Number881055601540
Device Lot Number18096010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;